MAUDE Adverse Event Report: ABIOMED EUROPE GMBH IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP, PRODUCT

ABIOMED EUROPE GMBH IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP, PRODUCT
Model Number IMPELLA CP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was nor returned for evaluation as it was discarded by the user following patient support.There are no definitive information indicating that the use of the impella was the cause of the femoral dissection.The clinicians reported that they believed that per-close challenges indicated potential arterial calcification and mild peripheral vascular disease.The root cause of vascular damage could not be determined because the pump was not returned to abiomed for investigation.(b)(4).
 
Event or Problem Description
The complainant reported that the patient was taken to the coronary catheterization lab for removal with bilateral access, catheter cross-over and balloon tapenade for 20 minutes.In addition 10 to 15 minutes of manual compression was performed.Following removal of the impella cp it was found that the patient's femoral artery was dissected.The patient was taken to surgery where the arterial repair was successfully performed.The patient's 19 hours of impella cp support was reported as successful and the patient was reported to be in stable condition.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP, PRODUCT
Manufacturer (Section D)
ABIOMED EUROPE GMBH
neuenhofer weg 3
aachen 52074, gm,
GM 
MDR Report Key7304742
Report Number1220648-2018-00013
Device Sequence Number1847177
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public00813502011258
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2019
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0003
Device Lot Number1312624
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2018
Initial Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR